weird symptoms.. might not be pregnancy related

iVillage Member
Registered: 03-06-2012
weird symptoms.. might not be pregnancy related
4
Sun, 04-01-2012 - 1:59pm
I've been getting a weird burning and tingling sensation on my head/scalp area along with dizziness and rapid heartbeat... I do have a panic disorder but I've never had this happen during a panic attack before...just the rapid heartbeat. What could this be?
Once it starts I start to get worried and then I do end up with a panic attack.
I'm no longer taking anxiety medicine because I'm not comfortable with its effects on the baby. What should I do?

I have an ob/gyn appointment Wednesday
Photobucket
Avatar for thesunshinekid
iVillage Member
Registered: 09-22-2001
My skin tends to want to dry out at this time of year - that might be the scalp issue. I'm also having some dizzy spells (why I'm sitting down right now...) and my heart rate is in general faster. Can you take your pulse? How is your blood pressure? If you're still uncomfortable, call your doc.

Jules - Happily married and Momma to DS, DD and expecting our Caboose Baby 11/24/2012


iVillage Member
Registered: 03-06-2012
I don't think its dry skin...it doesn't feel like its the skin it feels like its on the inside.. I feel crazy explaining this. Lol. I'm going to speak to my doctor at my appointment on Wednesday
Photobucket
iVillage Member
Registered: 04-01-2007
How long have you been off your anxiety medicine? I know stopping meds like that can sometimes give those side effects. SSRIs in particular (like Celexa, Zoloft, Prozac, etc) have that particular side effect, I think I've heard some people call them "head shocks" or "brain zaps". When I stopped mine, I didn't get that but did experience extreme irritability, dizziness, and just felt like crap. And that was before I was even pregnant. Not sure if you were on an SSRI, but figured I'd mention it just in case. Hopefully it's nothing serious and it goes away soon!

--Heather-- proud mommy to five amazing kids and one more on the way!!

iVillage Member
Registered: 03-06-2012
I was just on something kind of like xanex that I just had to take as needed... So it wasn't everyday... But I'll def ask my doctor about that!
Thanks!
Photobucket